| Model Number |
400SMTXSFT2H04 |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
06/26/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal carotid artery (ica) using penumbra smart coils (smart coils) and a non-penumbra microcatheter.During the procedure, while attempting to advance a smart coil out of the introducer sheath, the smart coil was stuck in the initial position.Therefore, the smart coil was removed.The procedure was completed using anther smart coil.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The embolization coil was intact with the pusher assembly and had offset coil winds along its length.The embolization coil was returned advanced distal to the introducer sheath.Conclusions: evaluation of the returned smart coil revealed a functional device.During functional testing, the smart coil was able to advance through its introducer sheath and a demonstration microcatheter without an issue.The reported complaint could not be confirmed.Further evaluation of the device revealed offset coil winds along the length of the embolization coil.These offset coil winds were likely incidental to the complaint and may have occurred due to the embolization coil was returned unprotected outside of the introducer sheath.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.